Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 261, NWS North Platte, NE

July 23, 2025Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2025, 1:21 PM MDT for Keith County, Nebraska. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2025, 1:21 PM MDT (19:21 UTC)
Expired
Jul 23, 2025, 2:00 PM MDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Keith County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 1:27 PM MDTTSTM WND GST 554 Se Ogallala, NEPWS measured winds.
Jul 23, 1:28 PM MDTHAIL 1.5Ogallala, NEDispatch reports ping pong sized hail in town.
Jul 23, 1:57 PM MDTTSTM WND GST 583 Nne Kingsley Dam, NEUP sensor measured wind gusts associated with thunderstorms.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 402 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

085 
WUUS53 KLBF 231921
SVRLBF
NEC101-232000-
/O.NEW.KLBF.SV.W.0261.250723T1921Z-250723T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
121 PM MDT Wed Jul 23 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Central Keith County in southwestern Nebraska...

* Until 200 PM MDT.

* At 120 PM MDT, a severe thunderstorm was located over Ogallala,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ogallala, Paxton, Keystone, Roscoe, Kingsley Dam, Nevens, and
  Broganville.

This includes the following highways...
 Highway 61 between mile markers 79 and 100.
 Highway 92 near mile marker 138.
 Interstate 80 in Nebraska between mile markers 120 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4100 10175 4111 10187 4137 10159 4111 10130
TIME...MOT...LOC 1920Z 239DEG 14KT 4109 10172 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CLB
2 follow-up statements
039 
WWUS53 KLBF 231931
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
131 PM MDT Wed Jul 23 2025

NEC101-232000-
/O.CON.KLBF.SV.W.0261.000000T0000Z-250723T2000Z/
Keith NE-
131 PM MDT Wed Jul 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR CENTRAL KEITH COUNTY...

At 131 PM MDT, a severe thunderstorm was located just 
southeast of Ogallala, moving east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Law enforcement.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Ogallala, Paxton, Keystone, Roscoe, Kingsley Dam, Nevens, and
Broganville.

This includes the following highways...
 Highway 61 between mile markers 79 and 100.
 Highway 92 near mile marker 138.
 Interstate 80 in Nebraska between mile markers 120 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4100 10175 4111 10187 4137 10159 4111 10130
TIME...MOT...LOC 1931Z 248DEG 14KT 4109 10168 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CLB
253 
WWUS53 KLBF 231952
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
152 PM MDT Wed Jul 23 2025

NEC101-232002-
/O.EXP.KLBF.SV.W.0261.000000T0000Z-250723T2000Z/
Keith NE-
152 PM MDT Wed Jul 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEITH COUNTY WILL
EXPIRE AT 200 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

LAT...LON 4100 10175 4111 10187 4137 10159 4111 10130
TIME...MOT...LOC 1952Z 239DEG 14KT 4113 10159 

$$

CLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:08 PM MDT, 13 minutes earlier. Its key messages:

  • A Slight Risk (Level 2 of 5) for severe thunderstorms across portions of north central and central Nebraska this evening, mainly along and east of Highway 83. The primary concerns will be gusty winds and heavy rainfall.
  • Cooler temperatures tomorrow across most of the region, with highs in the low to mid 80s. A Marginal Risk (Level 1 of 5) for severe thunderstorms across portions of far western and northwestern Nebraska.
  • Temperatures heat up this weekend into early next week, with highs building into the upper 90s, pushing into the lower 100s across western and north central Nebraska.
Area forecast discussion, Jul 23, 1:08 PM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
208 PM CDT Wed Jul 23 2025

.KEY MESSAGES...

- A Slight Risk (Level 2 of 5) for severe thunderstorms across
  portions of north central and central Nebraska this evening,
  mainly along and east of Highway 83. The primary concerns will
  be gusty winds and heavy rainfall.

- Cooler temperatures tomorrow across most of the region, with
  highs in the low to mid 80s. A Marginal Risk (Level 1 of 5)
  for severe thunderstorms across portions of far western and
  northwestern Nebraska.

- Temperatures heat up this weekend into early next week, with
  highs building into the upper 90s, pushing into the lower 100s
  across western and north central Nebraska.

&&

.SYNOPSIS...
Issued at 207 PM CDT Wed Jul 23 2025

Upper level analysis and satellite imagery this morning reveal an
upper level ridge over the eastern CONUS, with a trough and upper
level low across western Montana. A remnant MCV is observed over
central Kansas. At the surface, a cold front is observed across
southwest and north central Nebraska, with a secondary front across
northwest Nebraska. Thunderstorms are already developing along the
leading cold front, with additional rain and showers along the
trailing front.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 207 PM CDT Wed Jul 23 2025

The Slight Risk (level 2 of 5) continues across portions of north
central and central Nebraska this afternoon and evening, with the
greatest severe potential remaining east of Highway 83. Upper level
winds remain on the lighter side, with 500 mb winds around 20 to 25
kts, and only around 15 to 20 kts of 850 mb winds. This relative
lack of deep layer shear should help limit some of the severe
potential this afternoon and evening. The environment favors a
multicell storm set-up along the cold front this afternoon, with the
main threats remaining damaging wind gusts with some of the more
intense cells and heavy rainfall. Guidance suggests PWAT values in
the 1.5 to 1.6 inch range prior to convection, and for reference our
90th percentile PWAT values are around 1.3 inches. As seen on
satellite and radar this afternoon, storms will generally come in
two rounds, with the strong to severe storms along the leading cold
front and the second round training along a secondary front. The
second round of storms is expected to remain sub severe, mainly
bringing additional rainfall through the evening into the nighttime
hours. With the storms expected to train for several hours, as well
as initially heavy rainfall expected, will be keeping a very close
eye on the potential for flash flooding along roads and low lying
areas this evening.

Behind the cold front, we will see some cooler temperatures for
Thursday afternoon, with highs reaching into the low to mid 80s.
Heating will be a bit stronger out over far western Nebraska, with
the potential for thunderstorm redevelopment late Thursday afternoon
and evening. Sufficient mid level lapse rates and slightly better
deep layer shear may provide conditions for large hail and damaging
wind gusts with strong storms Thursday evening. For this reason, the
Storm Prediction Center has issued a Marginal Risk (Level 1 of 5)
for severe thunderstorms across far western and portions of
northwestern Nebraska tomorrow afternoon and evening.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 207 PM CDT Wed Jul 23 2025

An upper level high builds over the southeastern United States
Friday afternoon, which helps amplify the upper level ridge over the
central US. A shortwave is expected to track across the region
Friday afternoon, with a low tracking across central Kansas. As this
shortwave tracks across the region, it may provide the upper level
support for a low and weak surface boundary to track across the
region. Thinking that the main timing for thunderstorms will mostly
be diurnally driven, but this pattern does introduce the potential
for some isolated thunderstorms Friday and Saturday evenings. For
now, the severe threat appears to be low on both nights.

Along with the amplifying ridge Friday into the weekend, notable
warm air advection is expected across the region. 850 temperatures
are expected to reach into the 27 to 33 degC range, supporting highs
in the upper 90s to lower 100s across most of western and north
central Nebraska. Will continue to monitor forecast trends this
weekend, as heat indices may reach critical values for heat
headlines. Will forego any headlines at this time, but if trends
continue to warm up, may need headlines this weekend. The hot
temperatures are expected to persist into early next week, with a
potential return to more seasonal temperatures as early as Tuesday.
However, there is still a fair amount of uncertainty in temperatures
beyond Tuesday, so will continue to monitor trends at this time and
refine the forecast this weekend as guidance comes into better
agreement.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1241 PM CDT Wed Jul 23 2025

Scattered thunderstorms are expected to develop along a line
from near ONL to LBF by mid afternoon. These should move
eastward this out of western and north central Nebraska.
Variable and gusty winds can be expected with any of the storm
activity. Some indication that stratus may develop across
portions of central Nebraska. Confidence is low on how far west
this will extend and have not included in the LBF or VTN TAFs at
this time.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Richie
SHORT TERM...Richie
LONG TERM...Richie
AVIATION...Taylor
Hazardous weather outlook, Jul 23, 9:53 AM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1053 AM CDT Wed Jul 23 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-241600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1053 AM CDT Wed Jul 23 2025 /953 AM MDT Wed Jul 23 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Severe storms are possible by mid afternoon lasting into the evening
for areas mainly east of Highway 83. The main threat will be
damaging wind gusts and heavy rainfall, though small hail cannot be
completely ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated thunderstorms will be possible Thursday night through
Saturday night across the area. The severe threat remains uncertain
at this time.

Hot temperatures return this weekend and into the beginning of next
week with heat indices rising into the low 100s across portions of
north central and into central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening east of
Highway 83.

In the hours before

Special weather statement, Jul 23, 12:45 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
1245 PM MDT Wed Jul 23 2025

NEZ057-231930-
Keith NE-
1245 PM MDT Wed Jul 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL KEITH COUNTY THROUGH 130
PM MDT...

At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ogallala, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ogallala, Lemoyne, Keystone, Kingsley Dam, and Lake View Campground.

This includes the following highways...
 Highway 61 between mile markers 86 and 107.
 Highway 92 between mile markers 128 and 138.
 Interstate 80 in Nebraska between mile markers 122 and 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake McConaughy get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4107 10175 4116 10196 4139 10185 4129 10149
TIME...MOT...LOC 1845Z 214DEG 9KT 4117 10181

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CLB
Special weather statement, Jul 23, 12:52 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
1252 PM MDT Wed Jul 23 2025

NEZ022-035-057-231930-
Arthur NE-Garden NE-Keith NE-
1252 PM MDT Wed Jul 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES THROUGH 130 PM
MDT...

At 1251 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Lewellen, or 17 miles east of Oshkosh, moving northeast
at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife
Management Area, McKeag, and Otter Creek Campground.

This includes the following highways...
 Highway 61 between mile markers 112 and 116.
 Highway 92 between mile markers 116 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4124 10195 4135 10216 4159 10196 4145 10167
TIME...MOT...LOC 1851Z 230DEG 8KT 4136 10201

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:21 PM MDTSpecial Weather StatementLBFSheridan39 min
Jul 22, 7:03 PM MDTSpecial Weather StatementLBFSheridan42 min
Jul 22, 7:25 PM MDTAreal Flood AdvisoryLBFSheridan3 hr
Jul 23, 12:45 PM MDTSpecial Weather StatementLBFKeith45 min
Jul 23, 12:52 PM MDTSpecial Weather StatementLBFArthur38 min
Jul 23, 1:21 PM MDTAreal Flood AdvisoryLBFKeith10 min
Jul 23, 1:31 PM MDTFlash Flood WarningLBFKeith3 hr
Jul 23, 1:37 PM MDTSpecial Weather StatementLBFKeith38 min
Jul 23, 2:02 PM MDTSpecial Weather StatementLBFKeith43 min
Jul 23, 2:16 PM MDTSpecial Weather StatementLBFPerkins44 min
Jul 23, 2:26 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins49 min
Jul 23, 2:36 PM MDTSevere Thunderstorm WarningLBFLincoln39 min
Jul 23, 2:37 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln19 min
Jul 23, 2:49 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln41 min
Jul 23, 2:52 PM MDTAreal Flood AdvisoryLBFLincoln4 min
Jul 23, 2:56 PM MDTFlash Flood WarningLBFLincoln3 hr
Jul 23, 2:58 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup47 min
Jul 23, 3:10 PM MDTSpecial Weather StatementLBFLincoln50 min
Jul 23, 3:11 PM MDTSpecial Weather StatementLBFLincoln49 min
Jul 23, 3:14 PM MDTTornado Warning Tornado observedLBFCuster, Garfield, Loup46 min
Jul 23, 3:17 PM MDTSevere Thunderstorm WarningLBFCuster43 min
Jul 23, 3:19 PM MDTTornado WarningLBFCuster41 min
Jul 23, 3:20 PM MDTSevere Thunderstorm WarningLBFLincoln40 min
Jul 23, 3:25 PM MDTAreal Flood AdvisoryLBFCuster, Garfield, Loup3 hr
Jul 23, 3:35 PM MDTSevere Thunderstorm WarningLBFCuster40 min
Jul 23, 3:41 PM MDTAreal Flood AdvisoryLBFLincoln2 hr
Jul 23, 3:42 PM MDTSevere Thunderstorm WarningLBFLincoln30 min
Jul 23, 3:46 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster44 min
Jul 23, 3:47 PM MDTSevere Thunderstorm WarningLBFFrontier23 min
Jul 23, 3:51 PM MDTAreal Flood AdvisoryLBFCuster4 hr
Jul 23, 3:57 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln48 min
Jul 23, 4:00 PM MDTTornado WarningLBFCuster45 min
Jul 23, 4:02 PM MDTAreal Flood AdvisoryLBFCuster4 hr
Jul 23, 4:05 PM MDTAreal Flood AdvisoryLBFLincoln103 min
Jul 23, 4:06 PM MDTAreal Flood AdvisoryLBFLincoln101 min
Jul 23, 4:09 PM MDTSevere Thunderstorm WarningLBFCuster51 min
Jul 23, 4:24 PM MDTSpecial Weather StatementLBFFrontier51 min
Jul 23, 4:45 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Jul 23, 4:52 PM MDTAreal Flood AdvisoryLBFCuster3 hr
Jul 23, 5:03 PM MDTSpecial Weather StatementLBFGosper42 min
Jul 23, 5:04 PM MDTSevere Thunderstorm WarningLBFCuster41 min
Jul 23, 5:19 PM MDTAreal Flood AdvisoryLBFHolt3 hr
Jul 23, 5:21 PM MDTSpecial Weather StatementLBFRock39 min
Jul 23, 5:40 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.